Forum

How is everyone doing on tecfidera?

Hi was wondering how everyone was getting on being on tecfidera ? This is my 4th week an I had no complaints except first day flushing an nothing but now I’m getting sore stomachs that make me feel breathless an like someone is squeezing my insides down the middle from my ribs to my stomach (if that makes sense) i take pill on a full stomach morning an night. An when I eat I can’t enjoy coz I feel sick. I can’t get an appointment with doctor till a week tomorrow i just hope it’s not the pill coz I was doing great on it with no complaints. X

I’m sorry you’re having issues. Is it definitely the tablet causing it you think? Not an MS hug? Sounds similar. I’m on week 5 without any problems so far.

I am week 10 and still getting flushes and stomach issues.feeling your pain. What’s a ms hug?

An ms hug is a pain around your ribs that feels like tightening of your chest. Has to do with the rib muscles tightening up. Can be very sore.

I had no issues at all at the start an I was well chuffed but in to the 3rd week I started getting the stomach issues, I wondered about the ms hug an I did think it could off been but I’m still unsure ,coz a lot off people say it’s like a rubber band tighting round your ribs an some have it all round or front or back and feeling breathless an like someone standing on your chest,and it did feel like that a few times but tonight it lasted 7hrs and felt sick with the pain,an it was more constant cramps like trapped wind but had no wind :0) I emailed my ms nurse so hopefully she will get back to me soon.

cathimay 10 weeks of stomach issues how do you deal with it if you don’t mind me asking x

Let us know what the nurse says. Hugs

I’ve been on Tecfidera for 10 weeks now. The only symptom that gives me any trouble is flushing. It starts about 4 hours after I’ve taken the tablet and last for an hour. It’s like severe sunburn - as I said it only lasts an hour so manageable.

Murraymint

Hi everyone . I started tec today and feel fine apart from flushing around 5 hours after taking tablet. It lasted 30 mins and felt like sunburn . Nothing I can’t handle and if this is all I’ll be more than happy

Thanks for that, I’ve had that around the bottom of my rib cage. Like the name, makes it sound way nicer than it is!

To be honest I think I just got used to it. It not constant and is worse in the hour or 2 after taking the tablet. Its getting better… very slowly but definitely improving xx

Just found this report comparing DMDs

According to this Tecfidera certainly looks favourable

On my fourth week of Tecfidera.

Side effects have been mild and short lived: nausea, stomach cramps and itching.

I always take with food (more than a mere snack) and an aspirin for the morning dose (i take a daily aspirin anyway).

The itching was easily managed with antihistamines.

The nausea was controlled by simply eating a bit more (although may have been a dose of norovirus).

The stomach cramps were cancelled out by paracetamol.

Flushing, pukes and squits have all been absent :slight_smile: I think this is a wonderful drug.

This is the document i used to nail down Tecfidera as my DMD of choice.